71707members
376119posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Do anti- depressants help with side effects?

4 REPLIES 4
annys
Member

Re: Do anti- depressants help with side effects?

I have been taking Citalopram for the last 2 months and all my SE of Tamoxifen have disappeared. I rarely get any hot flushes and seem to sleep all night without having to flick the duvet on and off. I also had a small bleed, a sort of mini period which I hadn't before just on the Tamoxifen. I was concerned that the anti-depressant had somehow reacted with the Tamoxifen but I have been reassured that it's one of the anti- depresaants that work with Tamoxifen. If you're feeling depressed I can recommend it as I feel so much better and am contemplating returning to work, something I couldn't have even considered before taking the drug. And... I haven't cried for weeks!!! Annys xx

strawberries_a
Member

Re: Do anti- depressants help with side effects?

Hi
Am sorry to hear about your side effects- unfortunately most of us have them- but the good news is- you do not have to suffer! I am surprised with your Oncologists response to anti depresssants- he is completely wrong to say that to you( sorry but they are not Godds)
Anti depressents do work for oth depression and incidentaly hot flushes. some anti depressants are not recommended because of drug interaction with tamoxifem, but there are 3 safe ones- which I know-through my own expereince and research and do work. They are 3 differnt types of strength. Citalopram, Escitalpram and Venlafaxine. these 3 are safe to take with tamoxifem and Venlafaxine, although the strongest of the 3 is exstremely effective, especially for night sweats. ( I know 2 ladies very close to me whose lives have been transformed by it). I took Escitalopram and was good for me. You need to discuss which one of these you should take, as the do have few, but some side effects.
Hope that helps and you get the help you need.
Angie

judys
Member

Re: Do anti- depressants help with side effects?

Hi
I had mastectomy and reconstruction In August last year. I found it impossible to sleep for more than 3 hours a night, and was constantly tearful. My doctor prescribed an anti depressant called Fluoxotine, which began to take an effect after a couple of weeks. Although I still wasn't sleeping, I felt more relaxed and less stressed. They certainly helped with the return to teaching too, after over 6 months off. I have just come off them completely this week, and still feel ok. I have at last had some counselling too, in the last 2 months which has also helped.
(I am on Tamoxifem.)
Go for all the support you can get- it's a very difficult time- what an understatement!
Judy

Suzytrue
Member

Re: Do anti- depressants help with side effects?

Hi, I am not sure if they do help totally with the side effects but i am on Prozac and the night sweats have stopped! Could be coincidence though! I used to have to change my bedding twice a night but since starting the prozac i have had no problems. I do still have day sweats for which i take Clonidine for and that helps a bit too.

If you are feeling down then try the tablets for a short time and see if they make a difference, i must admit i was awful, crying all over the place over nothing really, poor hubby had a terrible time with me but after about 2 to 3 weeks on the prozac i had my life back again, well as good as it could be, I continue to take them as i trust my doctor and know he will only prescibe for me what is necessary. Of course it is personal choice but as i said no harm in trying, one tiny little pill has made such a difference to me!

Hope this helps
All the best
Suzy

sherbert
Member

Do anti- depressants help with side effects?

Hi all
Signing in for another moan!
After bursting into tears in front of my class yesterday, I've finally realised I need to get myself sorted.

In case you do not already know, I on tamoxifen and zoladex.
Went to see my GP today who was fantastic. She has recommended I try anti-depressants. My oncologist had previously told me that this would not help as it was down to the changes in hormones.

I am convinced that my problems are down to the hormone medication, so just wondered if anyone else has tried this to help with the side effects. I am a little reluctant to take more chemicals but I know I need to do something.
Thanks
Sherbert